Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 151, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 30, 2025, 4:42 PM CDT for Douglas County, Ozark County, Taney County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2025, 4:42 PM CDT (21:42 UTC)
- Expired
- Apr 30, 2025, 5:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Douglas County, MO, Ozark County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 77 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
788
WUUS53 KSGF 302142
SVRSGF
MOC067-153-213-302215-
/O.NEW.KSGF.SV.W.0151.250430T2142Z-250430T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
442 PM CDT Wed Apr 30 2025
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northwestern Ozark County in southwestern Missouri...
Southwestern Douglas County in southwestern Missouri...
Northeastern Taney County in southwestern Missouri...
* Until 515 PM CDT.
* At 441 PM CDT, a severe thunderstorm was located 10 miles southeast
of Taneyville, or 13 miles east of Forsyth, moving northeast at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Brownbranch and Rome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3663 9285 3665 9295 3688 9287 3679 9263
TIME...MOT...LOC 2141Z 207DEG 29KT 3666 9286
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Nelson2 follow-up statements
393 WWUS53 KSGF 302154 SVSSGF Severe Weather Statement National Weather Service Springfield MO 454 PM CDT Wed Apr 30 2025 MOC067-153-213-302215- /O.CON.KSGF.SV.W.0151.000000T0000Z-250430T2215Z/ Ozark MO-Douglas MO-Taney MO- 454 PM CDT Wed Apr 30 2025 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR NORTHWESTERN OZARK...SOUTHWESTERN DOUGLAS AND NORTHEASTERN TANEY COUNTIES... At 453 PM CDT, a severe thunderstorm was located 13 miles east of Taneyville, or 15 miles southwest of Ava, moving northeast at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Brownbranch and Rome. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3670 9279 3675 9290 3688 9287 3679 9263 TIME...MOT...LOC 2153Z 207DEG 29KT 3675 9280 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Nelson
722 WWUS53 KSGF 302205 SVSSGF Severe Weather Statement National Weather Service Springfield MO 505 PM CDT Wed Apr 30 2025 MOC067-153-213-302215- /O.EXP.KSGF.SV.W.0151.000000T0000Z-250430T2215Z/ Ozark MO-Douglas MO-Taney MO- 505 PM CDT Wed Apr 30 2025 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OZARK... SOUTHWESTERN DOUGLAS AND NORTHEASTERN TANEY COUNTIES WILL EXPIRE AT 515 PM CDT... The storm which prompted the warning has weakened below severe limits, and has exited the warned area. Therefore, the warning will be allowed to expire. && LAT...LON 3670 9279 3675 9290 3688 9287 3679 9263 TIME...MOT...LOC 2205Z 207DEG 29KT 3683 9275 $$ Nelson
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:02 PM CDT, 2 hours 40 minutes earlier. Its key messages:
- Flood Watch continues through 7 AM Thursday with another round of showers and thunderstorms this afternoon into tonight.
- Shower and thunderstorm chances continue during the day Thursday. Therefore, any lingering flood impacts may continue for areas receiving more heavy rainfall.
Area forecast discussion, Apr 30, 2:02 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
202 PM CDT Wed Apr 30 2025
.KEY MESSAGES...
- Flood Watch continues through 7 AM Thursday with another round
of showers and thunderstorms this afternoon into tonight.
- Shower and thunderstorm chances continue during the day
Thursday. Therefore, any lingering flood impacts may continue
for areas receiving more heavy rainfall.
&&
.SHORT TERM /THROUGH THURSDAY/...
Issued at 201 PM CDT Wed Apr 30 2025
Synoptic overview and current conditions: Water vapor imagery and
upper level analysis show a large scale trough shifting into the
central and southern plains, and another shortwave trough
shifting southeast across Montana and northwest Wyoming.
Regional radar shows a thunderstorm complex over eastern
Oklahoma into Texas shifting east northeast, with the northern
edge of precipitation shifting into southwest Missouri. A
stationary boundary was located along the MO/AR border.
Temperatures were ranging from the mid 60s to mid 70s with the
warmer conditions in areas across southern Missouri which have
broken out of the cloud cover.
Rest of this afternoon into tonight: The thunderstorm complex
should continue shifting east-northeast with the northern
portions of this pushing across mostly southern Missouri within
our CWA. Some instability has crept into far southern Missouri
and will need to monitor this area for potential strong to
severe wind gusts. Can't entirely rule out a brief spin-up
tornado given near the surface front. The better severe weather
chances will occur further south of the CWA within a higher area
of instability. CAMS shift the majority of this convection to
the east of the CWA by 04-06z, so most of the precipitation will
occur in the remainder of the afternoon and evening. During the
overnight hours, the southern/central plains shortwave should
shift into the area. Pops will continue, but should be lower
behind the MCS. We are expecting low stratus to build into the
area overnight tonight.
Thursday-Thursday night: The shortwave will continue to lift
northeast through the area while the northern stream system will
drop southeast into the mid and upper Mississippi valley
regions. Additional rain chances will continue through Thursday
night, however the risk for the heavy rain/flood potential
should come to an end by Thursday morning.
Will continue the flood watch through 7 AM Thursday.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Issued at 201 PM CDT Wed Apr 30 2025
The upper trough will then begin to shift into the area from the
northwest on Friday into Friday night. This will keep at least
low pops in the forecast through Friday night. Differences are
showing up in how the trough is handled over the weekend. Some
of the models start to cut off the low east of the area and may
linger low precipitation chances over the area through the
weekend. Some of the models are pushing a more progressive
trough trough which would keep generally dry conditions in
through the weekend as high pressure builds into the area. We
will likely keep in some low pops in at least our eastern CWA
through the weekend and diminish pops below 15% over the west.
We should get some upper level ridging in between two trough
axis early next week with a dry and slightly warmer
temperatures.
&&
.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1209 PM CDT Wed Apr 30 2025
For the 18z TAFS, a thunderstorm complex was over eastern
Oklahoma and will continue to lift northeast and into southern
Missouri this afternoon and evening. Will likely see MVFR
within the convection. The convection should clear east of the
TAF sites by 02z and then stratus builds back into the area
overnight with MVFR and IFR conditions. Some of the winds within
the convection may gust up to 45 to 50 kts.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Thursday morning for KSZ073-097-101.
MO...Flood Watch through Thursday morning for MOZ055>058-066>071-
077>083-088>098-101>106.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...LindenbergHazardous weather outlook, Apr 30, 2:08 PM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 208 PM CDT Wed Apr 30 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 208 PM CDT Wed Apr 30 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Marginal tornado risk. Marginal hail risk. Marginal thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk DISCUSSION... A thunderstorm complex will move into the area this afternoon and evening, with a risk of heavy rainfall and potentially some localized flooding. In addition, some of the stronger storms will be capable of hail to the size of quarters, damaging wind gusts in excess of 60 mph and a low end risk of a spin-up tornado. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional scattered showers and thunderstorms will bring more rainfall and lightning risk to the region through Thursday into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Apr 30, 10:44 AM CDT, 5 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1044 AM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM Tstm Wnd Dmg 2 SW Strafford 37.25N 93.16W
04/29/2025 Greene MO Public
Delayed report. Branches down even some
trees down. Only one critical damage spotted
so far was one shed destroyed by fallen
trees.
&&
TEOLocal storm report, Apr 30, 1:21 PM CDT, 3 hours 21 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Springfield MO
121 PM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Tstm Wnd Dmg 1 S Aurora 36.96N 93.72W
04/29/2025 Lawrence MO Public
Corrects previous tstm wnd dmg report from 1
S Aurora for time. Facebook photo of
significant roof damage to Aurora Church of
Christ. Time based on radar.
&&
TEOSpecial weather statement, Apr 30, 4:26 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Springfield MO
426 PM CDT Wed Apr 30 2025
MOZ066-077-088-093-101-302200-
Vernon MO-Barton MO-Jasper MO-Newton MO-McDonald MO-
426 PM CDT Wed Apr 30 2025
...STRONG THUNDERSTORMS WILL IMPACT BARTON...NEWTON...WESTERN
MCDONALD...SOUTHEASTERN VERNON AND JASPER COUNTIES THROUGH 500 PM
CDT...
At 425 PM CDT, weather observation equipment measured strong winds
along a line extending from near Sheldon to Duquesne to near Lanagan.
Movement was northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Weather instruments.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fidelity, Duquesne, Sarcoxie, Lamar Heights, Carthage, Fairview,
Joplin, Prairie State Park, South West City, Iron Gates, Racine,
Neosho, Boston, Atlas, Oakton, Seneca, Golden City, Nashville,
Ritchey, and Brooklyn Heights.
This includes the following highways...
Interstate 44 between mile markers 0 and 30.
Interstate 49 between mile markers 4 and 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 9462 3761 9462 3770 9407 3735 9409
3680 9407 3650 9459
TIME...MOT...LOC 2125Z 229DEG 34KT 3761 9423 3709 9445 3662 9441
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NelsonThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 1:12 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| Apr 30, 2:53 AM CDT | River Flood Warning | SGF | Jasper | 24 hr |
| Apr 30, 3:31 AM CDT | Areal Flood Warning | SGF | Barton, Jasper | 12 hr |
| Apr 30, 5:29 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 46 min |
| Apr 30, 6:32 AM CDT | River Flood Warning | SGF | Cedar | 47 hr |
| Apr 30, 7:14 AM CDT | Areal Flood Advisory | SGF | McDonald, Newton | 12 hr |
| Apr 30, 8:05 AM CDT | River Flood Warning | SGF | Vernon | 45 hr |
| Apr 30, 8:06 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| Apr 30, 8:08 AM CDT | River Flood Warning | SGF | Pulaski | 45 hr |
| Apr 30, 8:09 AM CDT | River Flood Advisory | SGF | Phelps | 24 hr |
| Apr 30, 8:21 AM CDT | River Flood Advisory | SGF | Shannon | 25 hr |
| Apr 30, 8:22 AM CDT | River Flood Advisory | SGF | Shannon | 45 hr |
| Apr 30, 8:25 AM CDT | River Flood Warning | SGF | Shannon | 35 hr |
| Apr 30, 8:40 AM CDT | River Flood Advisory | SGF | Jasper | 7 hr |
| Apr 30, 8:40 AM CDT | River Flood Advisory | SGF | Jasper, Newton | 7 hr |
| Apr 30, 3:21 PM CDT | River Flood Warning | SGF | Jasper | 66 hr |
| Apr 30, 3:28 PM CDT | River Flood Warning | SGF | Jasper, Newton | 47 hr |
| Apr 30, 4:26 PM CDT | Special Weather Statement | SGF | Barton, Jasper, Newton | 34 min |
| Apr 30, 4:36 PM CDT | High Wind Warning | SGF | Barry, Barton, Camden, Cedar, Christian, Dade and 13 more | 3 hr |
| Apr 30, 6:03 PM CDT | Tornado Warning | SGF | Texas | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.